Alert archive / Maine / High Wind Warnings in 2022
High Wind Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Dec 2, 2022, 3:12 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 3, 2022, 11:00 AM EST. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2022, 3:12 PM EST (20:12 UTC)
- In effect from
- Dec 3, 2022, 11:00 AM EST
- Expired
- Dec 3, 2022, 8:05 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 2:15 PM EST | NON-TSTM WND GST 52 | 4 Ene Brooksville, ME | MESONET STATION CW6342 SEDGWICK RIDGE. |
| Dec 3, 2:15 PM EST | NON-TSTM WND GST 52 | Castine, ME | MESONET STATION CW0730 CASTINE. |
| Dec 3, 2:45 PM EST | NON-TSTM WND GST 56 | Castine, ME | MESONET STATION CW0730 CASTINE. |
| Dec 3, 3:16 PM EST | NON-TSTM WND GST 53 | 4 Ene Brooksville, ME | MESONET STATION CW6342 SEDGWICK RIDGE. |
| Dec 3, 3:40 PM EST | NON-TSTM WND GST 66 | Cadillac Mountain, ME | CADILLAC MOUNTAIN RAINWISE. |
| Dec 3, 4:00 PM EST | NON-TSTM WND GST 55 | 1 Sw Jonesboro, ME | TIME ESTIMATED. |
| Dec 3, 4:00 PM EST | NON-TSTM WND DMG | 2 Nnw Sorrento, ME | TREE DOWN ACROSS US 1 IN SULLIVAN. |
| Dec 3, 4:06 PM EST | NON-TSTM WND DMG | 1 Wnw Hancock, ME | WIRES DOWN AT A RESIDENCE. |
| Dec 3, 4:10 PM EST | NON-TSTM WND DMG | 2 Nnw Sorrento, ME | TREES DOWN ALONG ROUTE 200 JUST PRIOR TO US 1 INTERSECTION. |
| Dec 3, 4:20 PM EST | NON-TSTM WND DMG | 2 Wsw Somesville, ME | TREES AND WIRES DOWN ACROSS PRETTY MARSH ROAD, RESULTING IN A FIRE. |
| Dec 3, 4:35 PM EST | NON-TSTM WND DMG | 2 Sw Somesville, ME | TREES AND WIRES DOWN RESULTING IN A FIRE ALONG RIPPLES ROAD. |
| Dec 3, 4:43 PM EST | NON-TSTM WND DMG | 3 Wnw Trenton, ME | TREE DOWN BLOCKING ONE LANE OF ROUTE 230. |
| Dec 3, 5:45 PM EST | NON-TSTM WND GST 51 | Eastport, ME | |
| Dec 3, 5:45 PM EST | NON-TSTM WND GST 53 | 5 S Millbridge, ME | MEASURED BY AMBIENT WEATHER WS-2902 PWS. |
| Dec 3, 5:57 PM EST | NON-TSTM WND DMG | 1 Wnw Somesville, ME | WHITNEY FARM RD CLOSED DUE TO DOWNED TREES. |
| Dec 3, 6:09 PM EST | NON-TSTM WND DMG | Meddybemps, ME | TREE DOWN ACROSS ROUTE 191 NEAR MEDDYBEMPS. |
| Dec 3, 8:00 PM EST | NON-TSTM WND DMG | East Machias, ME | SEVERAL TREES DOWN IN THE EAST MACHIAS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS71 KCAR 022012 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 312 PM EST Fri Dec 2 2022 MEZ029-030-030415- /O.UPG.KCAR.HW.A.0006.221203T1200Z-221204T0000Z/ /O.NEW.KCAR.HW.W.0006.221203T1600Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 312 PM EST Fri Dec 2 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 11 AM to 10 PM EST Saturday. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ016-017-030415- /O.NEW.KCAR.WI.Y.0012.221203T1600Z-221204T0300Z/ Interior Hancock-Central Washington- Including the cities of Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 312 PM EST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Interior Hancock and Central Washington Counties. * WHEN...From 11 AM to 10 PM EST Saturday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
660 WWUS71 KCAR 030208 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 908 PM EST Fri Dec 2 2022 MEZ029-030-031015- /O.CON.KCAR.HW.W.0006.221203T1600Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 908 PM EST Fri Dec 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 11 AM to 10 PM EST Saturday. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ016-017-031015- /O.CON.KCAR.WI.Y.0012.221203T1600Z-221204T0300Z/ Interior Hancock-Central Washington- Including the cities of Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 908 PM EST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Interior Hancock and Central Washington Counties. * WHEN...From 11 AM to 10 PM EST Saturday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CB
974 WWUS71 KCAR 030823 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 323 AM EST Sat Dec 3 2022 MEZ029-030-032100- /O.CON.KCAR.HW.W.0006.221203T1600Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 323 AM EST Sat Dec 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 11 AM to 10 PM EST Saturday. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ016-017-032100- /O.CON.KCAR.WI.Y.0012.221203T1600Z-221204T0300Z/ Interior Hancock-Central Washington- Including the cities of Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 323 AM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Interior Hancock and Central Washington Counties. * WHEN...From 11 AM to 10 PM EST Saturday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
027 WWUS71 KCAR 031429 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 929 AM EST Sat Dec 3 2022 MEZ029-030-032230- /O.CON.KCAR.HW.W.0006.221203T1600Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 929 AM EST Sat Dec 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ016-017-032230- /O.CON.KCAR.WI.Y.0012.221203T1600Z-221204T0300Z/ Interior Hancock-Central Washington- Including the cities of Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 929 AM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Interior Hancock and Central Washington Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
908 WWUS71 KCAR 031933 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 233 PM EST Sat Dec 3 2022 MEZ029-030-040300- /O.CON.KCAR.HW.W.0006.000000T0000Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 233 PM EST Sat Dec 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ015-040300- /O.EXA.KCAR.WI.Y.0012.000000T0000Z-221204T0300Z/ Southern Penobscot- Including the cities of Bangor, Brewer, Orono, and Old Town 233 PM EST Sat Dec 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 50 mph. * WHERE...Southern Penobscot County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MEZ016-017-040300- /O.CON.KCAR.WI.Y.0012.000000T0000Z-221204T0300Z/ Interior Hancock-Central Washington- Including the cities of Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 233 PM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Interior Hancock and Central Washington Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sinko
714 WWUS71 KCAR 032337 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 637 PM EST Sat Dec 3 2022 MEZ015>017-040045- /O.CAN.KCAR.WI.Y.0012.000000T0000Z-221204T0300Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 637 PM EST Sat Dec 3 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts are no longer expected to meet advisory criteria and will slowly diminish this evening. $$ MEZ029-030-040300- /O.CON.KCAR.HW.W.0006.000000T0000Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 637 PM EST Sat Dec 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
827 WWUS71 KCAR 040105 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 805 PM EST Sat Dec 3 2022 MEZ029-030-040215- /O.CAN.KCAR.HW.W.0006.000000T0000Z-221204T0300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 805 PM EST Sat Dec 3 2022 ...HIGH WIND WARNING IS CANCELLED... Peak winds have occurred and winds will diminish for the remainder of the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 2, 12:23 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 2, 12:23 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1223 PM EST Fri Dec 2 2022
.SYNOPSIS...
High pressure will build south of the area today then slide east
tonight. Low pressure will approach on Saturday and lift north of
the area Saturday evening as it pulls a cold front through. High
pressure will build over the area Sunday. A weak cold front will
move through Sunday night followed by high pressure again on Monday.
Low pressure will begin to approach on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
12pm update...
The ongoing challenge for today continues to be mid and high
clouds lifting northward as upper ridging builds. These clouds
led to dropping highs a degree or two in the north. Lows
tonight will occur in the evening. Strong warm advection later
tonight has led to removal of any mention of snow later tonight
and Saturday...and only a brief chance of freezing rain/sleet
early Saturday morning in the western mountains. Cannot foresee
the need for any winter weather advisories. That leaves the
winds as the primary forecast problem for Saturday. The Downeast
coast continues to look like the most probable location for the
highest winds on Saturday. The LLJ, while strong, does not look
as potent as the event last Wednesday. Furthermore, the strength
of the LLJ further inland does not suggest the need for
headlines too far beyond the coast.
Previous discussion...
High pressure building south of the area will bring a dry and
cool day today. Southern areas closer to the high will be mostly
sunny. Some patchy mid and high clouds associated with warm
advection north of the high will bring a partly sunny day across
northern areas. The breeze this morning will be initially out
of the west northwest ahead of the surface ridge axis, and then
shift to a return southerly flow this afternoon as the high
moves east. High pressure will continue to move east, south of
Nova Scotia tonight as low pressure begins to approach from
Ontario. Clouds will increase overnight in warm advection out
ahead of the Ontario low. Temperatures will not be as cold with
lows from the low 20s north to the 30s Downeast. A southerly
breeze will increase overnight ahead of the approaching low and
some patchy freezing drizzle or light patchy snow will be
possible from the central highlands on north as low level
moisture advects into the area. Low temperatures will be reached
in the evening with gradual moderation overnight as the warmer
air lifts north.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Low pressure will track to our northwest on Saturday with a cold
front approaching from the west. Expect rain to develop Saturday
morning in advance of the front, although the rain may begin as a
brief wintry mix across the north. Any wintry mix will be short
lived, as southerly wind ahead of the approaching front allows
unseasonably mild air to surge northward, allowing for rain
across the entire area. A low level jet will cross the area
during Saturday, with the potential for locally heavy rainfall
across portions of Downeast during the afternoon. Strong winds
are once again a concern on Saturday. At this time, appears the
best potential for the strongest winds will be along the
Downeast coast and will issue a High Wind Watch there for
Saturday. Wind advisories will likley be needed on Saturday for
the remainder of Downeast Maine. Although winds are not
expected to be as strong as with the event earlier in the week,
isolated to scattered power outages may once again be a concern.
Rainfall amounts are expected to generally range from one-half
to one- inch across central and Downeast areas, with one-third
to one- half inch expected north of the Katahdin region.
The cold front will exit to the east early Saturday evening, with
the steadier rain tapering off from west to east before midnight.
Cold advection in the wake of the front will result in falling
temperatures Saturday night with the possibility of rain ending
as scattered snow showers across the north and mountains. A
greater concern will be the potential for black ice developing
by early Sunday morning, as any remaining wet road surfaces from
Saturdays rainfall freeze as temperatures fall into the 20s
across the region by daybreak on Sunday.
Sunday is shaping up as a dry day, as high pressure builds
across from the south. Afternoon high temperature will be
several degrees cooler than Saturdays, but near, to only
slightly below normal for this time of year.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A weak warm front will approach Sunday night with increasing
clouds. The front will lift north of the region on Monday with
partly to mostly cloudy skies expected. Although will not
forecast any precipitation, a few flurries cannot be totally
ruled out. Fair weather is expected Monday night, with the next
chance of precipitation expected later Tuesday into Wednesday,
as an area of low pressure tracks to our northwest. There still
is plenty of uncertainty as to the evolution of this system, as
some models show another area of low pressure developing just to
our south. This looks to be a mainly rain event but a rain/snow
mix is still possible across the far north, depending on the
evolution of any secondary low developing. There was enough
model consensus the past several runs for measurable
precipitation later Tuesday into Wednesday, thus accepted NBM
likley to categorical pops for that time frame. Temperatures are
expected to average above normal for this time of year through
the mid to late week period.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
NEAR TERM:
VFR today. Light W wind becoming S and increasing this
afternoon. VFR this evening, lowering to MVFR late tonight.
Winds increasing from the south.
SHORT TERM:
Saturday...MVFR/IFR with rain. South winds 15 to 25 kt with
gusts to 30 to 40 kt, with gusts up to 50 possible KBHB vcnty.
LLWS expected.
Saturday night...MVFR/IFR early in rain, improving to VFR/MVFR.
West winds 10 to 15 kt with gusts to 20 kt.
Sunday: VFR. West to northwest winds 10 to 15 kt with gusts to
25 kt, especially early.
Sunday night to Monday night: Mainly VFR. A period of MVFR
ceilings is possible, mainly at Aroostook county terminals.
South winds 5 to 15 kt.
Tuesday: Becoming MVFR/IFR with a chance of rain and possibly a
period of snow across the far north. Southeast winds 5 to 15 kt
with gusts to 25 kt.
&&
.MARINE...
NEAR TERM:
Winds will drop below SCA this morning and remain below SCA
today. However, seas up to 5 ft will continue over the offshore
waters through mid morning. The SCA has been extended until 10
AM this morning. Winds will diminish and seas subside through
the day. Winds will increase from the south tonight reaching
SCA this evening and possibly approaching gale toward Saturday
morning. Seas will subside to 2 ft today then increase to 5 to 7
ft late tonight in response to the southerly.
SHORT TERM: A Gale Watch has been issued from Saturday morning
through late Saturday evening for strong south winds with gusts
as high as 45 kt possible in advance of an approaching cold
front. Expect seas to build to 10 to 14 ft across the outer
waters on Saturday. Winds will then diminish to SCA levels later
Saturday night and continue into Sunday. Visibility will be
reduced to 1 NM or less in rain Saturday and Saturday evening.
&&
.CLIMATE...
Record high temperatures are possible on Saturday. See below for
the forecast highs with records and year set in parentheses at
local climate sites.
Caribou: 45 (52, 1949)
Houlton: 48 (47, 2012)
Millinocket: 49 (52, 2009)
Bangor: 53 (63, 2009)
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from Saturday morning through Saturday evening
for MEZ029-030.
MARINE...Gale Watch from Saturday morning through late Saturday night
for ANZ050>052.
&&
Near Term...Bloomer/MCW
Short Term...TWD
Long Term...TWD
Aviation...Bloomer/MCW/TWD
Marine...Bloomer/MCW/TWD
Climate...MCWHazardous weather outlook, Dec 2, 3:08 PM EST, 4 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 308 PM EST Fri Dec 2 2022 MEZ001>006-010-011-015-031-032-032015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 308 PM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will cross the region Saturday. Strong and gusty southerly winds are expected in advance of the front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-032015- Interior Hancock-Central Washington- 308 PM EST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-032015- Coastal Hancock-Coastal Washington- 308 PM EST Fri Dec 2 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-032015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 308 PM EST Fri Dec 2 2022 ...STORM WARNING IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-032015- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 308 PM EST Fri Dec 2 2022 ...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:53 PM EST | Small Craft Advisory | CAR | 12 hr | |
| Dec 2, 3:06 AM EST | High Wind Watch | CAR | Hancock, Washington | 12 hr |
| Dec 2, 3:10 AM EST | Gale Watch | CAR | 12 hr | |
| Dec 2, 3:10 PM EST | Gale Warning | CAR | 33 hr | |
| Dec 2, 3:10 PM EST | Storm Warning | CAR | 27 hr | |
| Dec 2, 3:12 PM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 27 hr |
Nearby
High Wind Warnings in Maine, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.